Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 24, 2021Buffalo County, Jackson County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 24, 2021, 6:09 PM CDT for Buffalo County, Jackson County, Trempealeau County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 6:09 PM CDT (23:09 UTC)
Expired
Jun 24, 2021, 7:00 PM CDT
In force
51 min
Issued by
NWS La Crosse, WI

Counties Buffalo County, WI, Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1586 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS83 KARX 242309
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
609 PM CDT Thu Jun 24 2021

WIZ029-032>034-250000-
Buffalo-Jackson-Trempealeau-Clark-
609 PM CDT Thu Jun 24 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...SOUTHERN
CLARK...JACKSON AND TREMPEALEAU COUNTIES...

Through 7 PM, strong thunderstorms will move southeast at 20 mph 
across parts of west central and central Wisconsin.  These storms 
will produce gusty winds, hail up to 1 inch in diameter, and very 
heavy rain.
 
These storms may intensify, so be certain to monitor local radio 
stations and available television stations for additional 
information and possible warnings from the National Weather Service.

LAT...LON 4416 9091 4413 9098 4407 9097 4407 9115
      4409 9119 4405 9122 4407 9131 4402 9134
      4398 9133 4398 9142 4401 9146 4403 9158
      4413 9172 4460 9186 4460 9092 4464 9092
      4465 9032 4416 9031
TIME...MOT...LOC 2306Z 264DEG 14KT 4449 9152 

$$

JSB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:31 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 24, 2:31 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
231 PM CDT Thu Jun 24 2021

.SHORT TERM...(This evening through Friday)
Issued at 151 PM CDT Thu Jun 24 2021

At 2 PM, a cold front extended from west of Albert Lea MN to
Marquette MI. This front will slowly sag south into the Interstate
90 corridor tonight. With partly sunny skies and mid- to upper 60
dew points, surface-based CAPES have climbed to around 2500 J/kg.
The surface convergence remains weak west of the Mississippi
River, so only expecting scattered showers and storms there this
afternoon and evening. Meanwhile, along and east of the
Mississippi River the surface convergence is a bit better, so the
showers and storms will be more widespread along the front this
afternoon and evening. Overall, the deep shear is rather weak
across the area, but does increase along and north of Interstate
94 into the 30 to 40 knot range later this afternoon and evening.
As a result, there could be some strong to maybe severe storms.
With a long and skinny CAPE profiles, thinking hail up to quarters
would be possible and maybe some wind gusts up to 60 mph.

On Friday, the front continues to sag south across northeast Iowa
and southwest Wisconsin. Surface-based CAPES climb to around
2500 J/kg. Like this afternoon, the shear is rather weak and 850
mb moisture transport stays to our southeast, so if anything
became severe it would be pulse and not organized. Hail and wind
would be the primary threat.

.LONG TERM...(Friday night through Thursday)
Issued at 151 PM CDT Thu Jun 24 2021

General southwest flow aloft through the weekend, in fact into next
week as a ridge of high pressure establishes itself over the eastern
CONUS while a trough slowly moves from the Northern Plains toward
the Upper Mississippi River Valley region. This looks to stall a
frontal boundary just south/east of the area with a wave low
pressure rippling northeast along it. This will likely push
shower/storms into the area, mainly south of I-90 Friday night into
Saturday. Frontal boundary remains hung up to our southeast while
that mid-level trough pushes in from the Northern Plains Sunday into
Monday for continued shower/thunderstorm chances. Steepening lapse
rates with closer proximity to the approaching trough looks to
generate more shower/thunder chances into mid-next week. It appears
the ECMWF then produce a closed low with our area of the eastern
periphery Thursday while the GFS keeps the trough open. Either way,
steep lapse rates under the trough/low will continue to produce
shower/storm chances.

Temperature-wise...looks like readings will be near normal through
the period with highs in the mid-70s to mid-80s and lows in the mid-
50s to lower 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM CDT Thu Jun 24 2021

A cold front will produce scattered storms as it moves southeast
through the area through tonight. The best chance looks to be
along and east of the Mississippi River. These storms may impact
KLSE between 25.00z and 25.03z.

The SREF and soundings continue to show IFR/MVFR ceilings look to
impact KLSE after 25.06z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Boyne
LONG TERM...DAS
AVIATION...Boyne
Hazardous weather outlook, Jun 24, 12:01 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1201 PM CDT Thu Jun 24 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251715-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1201 PM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected this afternoon and evening.
A few storms may be strong to severe along and east of the
Mississippi River. The main threats would be large hail and
damaging winds. In addition, heavy rain is possible. If storms
track over the same area, there maybe some localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic chances of thunderstorms will continue from Friday into
Wednesday. At this time, it is too early to determine if
organized severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Any reports of hail, damaging winds, or heavy rain would be
appreciated from this afternoon through Friday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

In the hours before

Special weather statement, Jun 24, 3:12 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service La Crosse WI
312 PM CDT Thu Jun 24 2021

WIZ017-242145-
Taylor-
312 PM CDT Thu Jun 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...

At 312 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sheldon to 7 miles southwest of New
Auburn. Movement was east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

These storms will be near...
  Jump River around 345 PM CDT.
  Chelsea and Westboro around 445 PM CDT.

Other locations impacted by these storms include Wood Lake, Polley,
The Mondeaux Flowage, Highway 13 And County Road M, Perkinstown,
County Roads A And E, Highway M And Joe Martin Road, Esadore Lake,
Camp Forest Spring and Kathryn Lake.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4537 9004 4518 9005 4503 9055 4504 9092
      4538 9092
TIME...MOT...LOC 2012Z 271DEG 18KT 4530 9106 4513 9167

JSB
Special weather statement, Jun 24, 3:30 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service La Crosse WI
330 PM CDT Thu Jun 24 2021

WIZ029-032>034-242200-
Buffalo-Jackson-Trempealeau-Clark-
330 PM CDT Thu Jun 24 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...CLARK...
JACKSON AND TREMPEALEAU COUNTIES...

Through 5 PM, thunderstorms will quickly developing across west-
central and central Wisconsin. A few of these storms may become
strong to severe and they will be capable of producing wind gusts to
40 mph and hail up to 1 inch in diameter.

LAT...LON 4502 9031 4416 9032 4416 9091 4413 9098
      4409 9097 4407 9110 4409 9119 4406 9122
      4407 9127 4404 9133 4402 9155 4420 9187
      4433 9192 4441 9208 4456 9204 4460 9200
      4460 9092 4503 9092
TIME...MOT...LOC 2026Z 266DEG 15KT 4457 9112

JSB
Local storm report, Jun 24, 5:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     7 SSE RIPLINGER         44.73N 90.34W
06/24/2021  E55 MPH          CLARK              WI   TRAINED SPOTTER

            MINOR ROOF DAMAGE REPORTED TO AN OLD BARN.

&&
Special weather statement, Jun 24, 6:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
609 PM CDT Thu Jun 24 2021

WIZ029-032>034-250000-
Buffalo-Jackson-Trempealeau-Clark-
609 PM CDT Thu Jun 24 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...SOUTHERN
CLARK...JACKSON AND TREMPEALEAU COUNTIES...

Through 7 PM, strong thunderstorms will move southeast at 20 mph
across parts of west central and central Wisconsin.  These storms
will produce gusty winds, hail up to 1 inch in diameter, and very
heavy rain.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4416 9091 4413 9098 4407 9097 4407 9115
      4409 9119 4405 9122 4407 9131 4402 9134
      4398 9133 4398 9142 4401 9146 4403 9158
      4413 9172 4460 9186 4460 9092 4464 9092
      4465 9032 4416 9031
TIME...MOT...LOC 2306Z 264DEG 14KT 4449 9152

JSB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:05 AM CDTSpecial Weather StatementARXTaylor25 min
Jun 24, 5:32 AM CDTSpecial Weather StatementARXTaylor28 min
Jun 24, 5:59 AM CDTSpecial Weather StatementARXTaylor31 min
Jun 24, 3:12 PM CDTSpecial Weather StatementARXTaylor93 min
Jun 24, 3:21 PM CDTSevere Thunderstorm WarningARXJackson39 min
Jun 24, 3:30 PM CDTSpecial Weather StatementARXBuffalo, Clark, Jackson, Trempealeau90 min
Jun 24, 4:46 PM CDTSevere Thunderstorm WarningARXClark47 min
Jun 24, 5:27 PM CDTAreal Flood AdvisoryARXClark3 hr
Jun 24, 6:22 PM CDTSpecial Weather StatementARXAdams53 min
Jun 24, 6:46 PM CDTSpecial Weather StatementARXMonroe59 min
Jun 24, 6:57 PM CDTSpecial Weather StatementARXAdams, Jackson, Trempealeau63 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.